Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 43, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 7, 2014, 6:29 AM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 6:29 AM CDT (11:29 UTC)
- Expired
- Apr 7, 2014, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:30 AM CDT | FLASH FLOOD | Meridian, MS | MULTIPLE SECONDARY ROADS FLOODED ACROSS THE COUNTY...MAINLY OVER THE NORTHERN PART OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 870 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
101 WGUS54 KJAN 071129 FFWJAN MSC075-071330- /O.NEW.KJAN.FF.W.0043.140407T1129Z-140407T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 629 AM CDT MON APR 7 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION... MERIDIAN... * UNTIL 830 AM CDT * AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES... HAVE OCCURRED IN THE PAST SIX HOURS. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3223 8843 3222 8891 3257 8891 3257 8839 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 4:58 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 7, 4:58 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT MON APR 7 2014
.DISCUSSION...
TODAY...THE SEVERE WEATHER AND FLASH FLOODING RISK WILL DIMINISH
EARLY THIS MORNING AS LARGE SCALE LIFT DECREASES AND THE MOIST
INSTABILITY AXIS AND ASSOCIATED CONVECTIVE SYSTEM PUSH SLOWLY EAST
OF THE ARKLAMISS. IN THE WAKE OF THE SYSTEM...LOW CLOUDS AND WEST-NW
FLOW WILL KEEP TEMPERATURES COOLER THAN SUGGESTED BY MOST GUIDANCE
AND HAVE CUT TEMPERATURES SOME. OTHERWISE...STRONG SUBSIDENCE WILL
BRING MUCH DRIER CONDITIONS THROUGH THE EVENING HOURS BEFORE A STRONG
UPPER LEVEL TROUGH APPROACHES LATE TONIGHT. WILL ALSO NEED TO WATCH
FOR FOG POTENTIAL LATER TONIGHT INTO EARLY TUESDAY MORNING WITH SKIES
CLEARING OUT.
TUESDAY...AN IMPRESSIVELY COLD MID/UPPER LEVEL TROUGH WITH H500
TEMPERATURES ~ -25 DEG C WILL MOVE EAST ACROSS THE LOWER MS VALLEY
REGION TUESDAY. THE TIMING OF THE TROUGH PASSAGE WILL LINE UP WITH
MAXIMUM DAYTIME HEATING TO PRODUCE STEEP LOW-MID LEVEL LAPSE RATES
AND SURFACE-BASED CAPE LIKELY EXCEEDING 700 J/KG IN SPITE OF SURFACE
TEMPERATURES ONLY IN THE LOWER 60S. INDICATIONS IN HIGH RESOLUTION
GUIDANCE ARE THAT STRONG LIFT AHEAD OF THE TROUGH AXIS WILL SUPPORT
A LINE OF POTENTIALLY ORGANIZED CONVECTION WHICH SHOULD BE FOLLOWED
BY ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY ASSOCIATED WITH
DAYTIME HEATING AND CONTINUED CYCLONIC FLOW ALOFT. GIVEN LOW WET
BULB ZERO HEIGHTS IN THE 5-7KFT RANGE...SMALL HAIL WILL BE POSSIBLE
WITH JUST ABOUT ANY STORM TUESDAY...AND STRONG WIND GUSTS COULD
CERTAINLY MIX DOWN TO GROUND WITH 30-35KTS OF FLOW ALOFT AND MUCH OF
THE ACTIVITY BEING NEAR-SFC BASED. WILL TRY TO CONVEY THIS SCENARIO
THROUGH HAZARD WEATHER PRODUCTS. AS WE GO INTO TUESDAY NIGHT...EXPECT
RAPID DIMINISHING OF THE CONVECTIVE PRECIPITATION WITH LOSS OF
DAYTIME HEATING AND A RETURN TO DRY BUT CHILLY OVERNIGHT CONDITIONS.
/EC/
WEDNESDAY THROUGH NEXT MONDAY...AFTER THE ACTIVE WEATHER OF THE
SHORT TERM...QUIETER WEATHER IS CURRENTLY FORECAST FROM MID-WEEK
THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND AS HIGH
PRESSURE BUILDS INTO AND THROUGH THE FORECAST AREA. WHILE SOME
SLIGHTLY COOLER AND DRIER AIR WILL FILTER IN ON WEDNESDAY...
CONDITIONS WILL WARM AND MOISTEN THROUGH SATURDAY AS HIGH PRESSURE
POSITIONS ITSELF EAST OF THE CWA ON THURSDAY...RESULTING IN
SOUTHERLY FLOW ACROSS THE REGION.
CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE SUNDAY THROUGH
MONDAY AS ANOTHER SYSTEM IS PROGGED TO AFFECT THE CWA. THERE ARE
SOME DISAGREEMENTS IN HOW THE GFS AND ECMWF DEVELOP THIS SYSTEM.
HOWEVER...BOTH AGREE WITH THEIR TIMING OF SAID SYSTEM AND BRINGING
IT INTO THE FORECAST AREA LATE SUNDAY NIGHT...AND EXITING IT LATE
MONDAY NIGHT.
AS FAR AS TEMPERATURES ARE CONCERNED THROUGHOUT THE PERIOD...HIGHS
WILL CLIMB FROM THE MID AND UPPER 60S OF WEDNESDAY...PEAK IN THE
UPPER 70S TO AROUND 80 FRIDAY THROUGH SUNDAY...THEN FALL BACK TO THE
UPPER 60S AND LOWER 70S ON MONDAY. IT'S ON MONDAY THAT I STRAYED
FROM GUIDANCE A GOOD BIT AS BOTH CLOUDS AND RAIN SHOULD KEEP HIGHS
SIGNIFICANTLY LOWER THAN THE NUMBERS FORECAST BY GUIDANCE. LOWS
WILL ALSO FOLLOW SUIT AND WARM THROUGH THE PERIOD AS THEY RANGE FROM
THE 40S ON THURSDAY MORNING...TO THE 50S EACH NIGHT THEREAFTER
THROUGH MONDAY MORNING. /19/
&&
.AVIATION...LOW CLOUDS WILL KEEP CONDITIONS PRIMARILY IN THE MVFR
CATEGORY THIS MORNING WITH VFR CONDITIONS EXPECTED TO DEVELOP BY LATE
AFTERNOON INTO THE EVENING. SOME FOG WILL BE POSSIBLE LATE TONIGHT
INTO EARLY TUESDAY MORNING. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 44 66 43 / 25 33 71 12
MERIDIAN 75 44 65 39 / 46 31 74 22
VICKSBURG 66 44 68 43 / 15 32 63 7
HATTIESBURG 76 51 70 43 / 51 24 58 17
NATCHEZ 70 47 65 41 / 18 27 51 9
GREENVILLE 63 47 63 41 / 9 34 65 9
GREENWOOD 62 44 65 40 / 15 30 68 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MSZ029>033-038-
039-044>046-049>052-054>058-061>066-072>074.
LA...NONE.
AR...NONE.
&&
EC/19/Hazardous weather outlook, Apr 6, 7:35 PM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 735 PM CDT SUN APR 6 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE THUNDERSTORMS TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH...QUARTER TO GOLFBALL SIZE HAIL AND THE POTENTIAL TO PRODUCE A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ052-054>066-072>074-072030- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH OR GREATER..QUARTER TO GOLFBALL SIZE HAIL AND THE POTENTIAL TO PRODUCE TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 7, 4:01 AM CDT, 2 hours 28 minutes before
MSZ063-064-072-070930-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
401 AM CDT MON APR 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 AM CDT MON APR 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF HOLLY SPRINGS AT
401 AM CDT...MOVING NORTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHERN LAWRENCE AND
NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3123 9004 3124 9005 3132 9005 3133 9008
3134 9011 3135 9017 3162 8992 3144 8965
3120 9003
TIME...MOT...LOC 0901Z 225DEG 55KT 3133 9004
JCLocal storm report, Apr 7, 4:03 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
403 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 1 SE SONTAG 31.64N 90.19W
04/06/2014 E1.25 INCH LAWRENCE MS PUBLIC
REPORT OF HALF DOLLAR SIZE HAIL ON MALCOLM ROAD.
0756 AM LIGHTNING 2 NW CROWVILLE 32.26N 91.61W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
A HOME WAS STRUCK AND BURNED TO THE GROUND. LOCATION WAS
131 NEWSOME RD.
1112 AM FLASH FLOOD JACKSON 32.32N 90.21W
04/06/2014 HINDS MS 911 CALL CENTER
REPORTS OF WATER AND SEWAGE LINES BACKING UP IN DOWNTOWN
JACKSON.
1130 AM FLASH FLOOD JACKSON 32.32N 90.21W
04/06/2014 HINDS MS BROADCAST MEDIA
SEVERAL STREETS WERE FLOODED AROUND JACKSON. WATER WAS
NEAR A HOME ON CAMILLA LN.
1130 AM FLASH FLOOD 4 S BOVINA 32.30N 90.74W
04/06/2014 WARREN MS EMERGENCY MNGR
REPORTS OF FLOODING ON HEATHER DRIVE NEAR FREETOWN ROAD
AND ON BOVINA CUT-OFF ROAD NEAR HIGHWAY 27.
0400 PM FLASH FLOOD BASKIN 32.26N 91.75W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE ROADS FLOODED ACROSS THE NORTH END OF THE
PARISH. ONE HOME WAS FLOODED WITH 4 INCHES OF WATER IN
IT.
0400 PM FLASH FLOOD 6 ENE VICKSBURG 32.36N 90.78W
04/06/2014 WARREN MS EMERGENCY MNGR
PART OF FREETOWN RD WAS UNDER WATER AN IS CLOSED.
0430 PM FLASH FLOOD WINNSBORO 32.16N 91.72W
04/06/2014 FRANKLIN LA LAW ENFORCEMENT
SEVERAL STREETS AND A FEW RDS FLOODED IN TOWN.
0430 PM FLASH FLOOD TALLULAH 32.41N 91.19W
04/06/2014 MADISON LA LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN TOWN ALONG WITH A PORTION OF
HWY 80.
0450 PM FLASH FLOOD 7 NE VICKSBURG 32.40N 90.79W
04/06/2014 WARREN MS EMERGENCY MNGR
PART OF VILLANOVA RD IS CLOSED DUE TO A MUDSLIDE. A HOME
IS FLOODED ON SOUTH HALL DRIVE.
0545 PM FLASH FLOOD LAKE PROVIDENCE 32.81N 91.18W
04/06/2014 EAST CARROLL LA LAW ENFORCEMENT
MULTIPLE STREETS AND ROADS FLOODED IN TOWN. SEVERAL
ADDITIONAL ROADS ARE FLOODING IN THE PARISH.
0640 PM FLASH FLOOD YAZOO CITY 32.86N 90.41W
04/06/2014 YAZOO MS EMERGENCY MNGR
SEVERAL RDS FLOODED IN TOWN WITH PARTS OF A FEW RDS
HAVING SIGNIFICANT FLOODING. THE CANAL IN TOWN IS FLOWING
OUT OF ITS BANK AT THIS TIME.
0650 PM HAIL 6 N MORTON 32.44N 89.65W
04/06/2014 E1.00 INCH SCOTT MS PUBLIC
OCCURRED ON BAKER RD
0730 PM FLASH FLOOD KOSCIUSKO 33.06N 89.59W
04/06/2014 ATTALA MS PUBLIC
SOME STREET FLOODING WAS REPORTED.
0730 PM HAIL PHILADELPHIA 32.77N 89.11W
04/06/2014 E2.00 INCH NESHOBA MS NWS EMPLOYEE
0730 PM HAIL PHILADELPHIA 32.77N 89.11W
04/06/2014 E1.75 INCH NESHOBA MS EMERGENCY MNGR
0733 PM HAIL BRAXTON 32.02N 89.97W
04/06/2014 E1.75 INCH SIMPSON MS PUBLIC
0735 PM TSTM WND DMG 1 ENE PHILADELPHIA 32.78N 89.09W
04/06/2014 NESHOBA MS EMERGENCY MNGR
SOME MOBILE HOMES WERE BLOWN OFF OF BLOCKS. ROOF WAS
BLOWN OFF OF A HOUSE WITH ROOF DAMAGE TO OTHER HOUSES.
0740 PM HAIL BURNSIDE 32.85N 89.10W
04/06/2014 E1.25 INCH NESHOBA MS TRAINED SPOTTER
OCCURRED ON FORK RD
0743 PM HAIL PUCKETT 32.08N 89.78W
04/06/2014 E1.00 INCH RANKIN MS LAW ENFORCEMENT
0747 PM HAIL NANIH WAIYA 32.92N 88.95W
04/06/2014 E0.75 INCH WINSTON MS LAW ENFORCEMENT
0747 PM HAIL CATO 32.09N 89.88W
04/06/2014 E0.75 INCH RANKIN MS PUBLIC
0753 PM HAIL POLKVILLE 32.19N 89.69W
04/06/2014 E1.00 INCH SMITH MS EMERGENCY MNGR
0805 PM FLASH FLOOD BASKIN 32.26N 91.75W
04/06/2014 FRANKLIN LA EMERGENCY MNGR
SANDBAGGING OF HOUSES DUE TO A CREEK OVERFLOWING JUST
WEST OF BASKIN OFF OF 577. MULTIPLE SECONDARY ROADS ARE
IMPASSABLE. OVER 5 INCHES OF RAIN MEASURED.
0806 PM TSTM WND DMG PRESTON 32.88N 88.83W
04/06/2014 KEMPER MS EMERGENCY MNGR
TREES DOWN IN THE PRESTON AREA NEAR HIGHWAYS 21 AND 397.
0808 PM HAIL PULASKI 32.27N 89.60W
04/06/2014 E1.00 INCH SCOTT MS LAW ENFORCEMENT
0810 PM HAIL 7 W SHUQUALAK 32.98N 88.69W
04/06/2014 E1.25 INCH NOXUBEE MS FIRE DEPT/RESCUE
TREES DOWN IN THE AREA AS WELL.
0837 PM TSTM WND DMG 5 E MACON 33.11N 88.47W
04/06/2014 NOXUBEE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG HWY 14. CHICKEN BARNS
WERE ALSO DAMAGED.
0840 PM HAIL 1 NNE PAULETTE 33.01N 88.42W
04/06/2014 E1.00 INCH NOXUBEE MS PUBLIC
QUARTER SIZE HAIL IN SOUTHERN NOXUBEE COUNTY. WIND/HAIL
CAUSED DAMAGE TO A MOBILE HOME.
0905 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
04/06/2014 LAUDERDALE MS PUBLIC
A FEW TREES UPROOTED.
0930 PM FLASH FLOOD RICHLAND 32.23N 90.17W
04/06/2014 RANKIN MS PUBLIC
SOME STREET FLOODING WAS REPORTED.
1009 PM HAIL GREENVILLE 33.39N 91.05W
04/06/2014 E0.88 INCH WASHINGTON MS PUBLIC
1104 PM FLASH FLOOD NATCHEZ 31.55N 91.39W
04/06/2014 ADAMS MS AMATEUR RADIO
STREET FLOODING IN NATCHEZ. RELAYED FROM SHERIFF OFFICE
1120 PM HEAVY RAIN 4 WNW ACKERMAN 33.33N 89.24W
04/06/2014 E5.00 INCH CHOCTAW MS TRAINED SPOTTER
1120 PM HEAVY RAIN 2 NNE FLORENCE 32.18N 90.12W
04/06/2014 M6.46 INCH RANKIN MS PUBLIC
1130 PM FLASH FLOOD JACKSON 32.32N 90.21W
04/06/2014 HINDS MS PUBLIC
BELHAVEN OFFICIAL REPORTS THAT ONE OF THE BUILDINGS ON
CAMPUS IS FLOODED
1225 AM FLASH FLOOD POSSUMNECK 33.14N 89.74W
04/07/2014 ATTALA MS EMERGENCY MNGR
WIDESPREAD FLOODING IS OCCURRING WITH HIGHWAY 19 N UNDER
WATER.
1247 AM HEAVY RAIN 2 NNE FLORENCE 32.18N 90.12W
04/07/2014 M7.73 INCH RANKIN MS PUBLIC
CURRENT RUNNING ACCUMULATION SINCE YESTERDAY MORNING. 24
HOUR RAINFALL TOTAL OF 6.89 INCHES FOR SUNDAY AND UP TO
0.84 INCHES CURRENTLY FOR MONDAY.
0101 AM FLASH FLOOD FLORENCE 32.15N 90.13W
04/07/2014 RANKIN MS LAW ENFORCEMENT
REPORTS OF FLOODING ON WILLIAMS ROAD IN FLORENCE.
0103 AM FLASH FLOOD PUCKETT 32.08N 89.78W
04/07/2014 RANKIN MS LAW ENFORCEMENT
REPORT OF FLOODING ACROSS HIGHWAY 18 IN PUCKETT.
0110 AM FLASH FLOOD 4 SE MORTON 32.31N 89.62W
04/07/2014 SCOTT MS LAW ENFORCEMENT
REPORT OF WATER ON I-20 AT MILE MARKER 80. ALSO SOME
FLOODING IS OCCURRING ON BACK ROADS IN THE COUNTY.
0120 AM HEAVY RAIN 2 NNE FLORENCE 32.18N 90.12W
04/07/2014 M8.20 INCH RANKIN MS PUBLIC
ACCUMULATION TOTALS SINCE YESTERDAY MORNING. 24 HOUR
RAINFALL TOTAL OF 6.89 INCHES FOR SUNDAY AND 1.31 INCHES
FOR MONDAY.
0130 AM FLASH FLOOD UNION 32.57N 89.12W
04/07/2014 NEWTON MS LAW ENFORCEMENT
REPORTS OF MULTIPLE ROADS FLOODED IN UNION.
0130 AM TSTM WND DMG PRENTISS 31.60N 89.87W
04/07/2014 JEFFERSON DAVIS MS LAW ENFORCEMENT
REPORTS OF POWERLINES DOWN ON HIGHWAY 13 SOUTH IN
PRENTISS.
0206 AM TORNADO 5 NW COLLINS 31.69N 89.61W
04/07/2014 COVINGTON MS STORM CHASER
REPORTS OF TREES AND DEBRIS DOWN ON HIGHWAY 49 NORTHWEST
OF COLLINS. TIME BASED ON RADAR.
0206 AM TORNADO 4 SSE MOUNT OLIVE 31.71N 89.64W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORTS OF DEBRIS ON ROCK HILL ROAD NORTHWEST OF COLLINS.
0206 AM TORNADO 5 WNW COLLINS 31.67N 89.64W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORTS OF POWERLINES DOWN ON JERRY DRIVE NEAR SUNSET
ROAD.
0210 AM TORNADO 9 NNE COLLINS 31.75N 89.49W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORTS OF ROADS BLOCKED BY TREES AND POWERLINES ON
VESTER PICKERING ROAD AND THEODORE CROSBY ROAD. DAMAGE TO
NUMEROUS HOUSES AND MOBILE HOMES. CONFIRMED INJURIES ON
VESTER PICKERING ROAD.
0210 AM TORNADO 5 NNE COLLINS 31.71N 89.53W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORT OF TREES DOWN ON SALEM SCHOOL ROAD AND SALEM
CHURCH ROAD.
0210 AM TORNADO 4 S TAYLORSVILLE 31.77N 89.44W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORT THAT NEW HOPEWELL CHURCH HAS BEEN HEAVILY DAMAGED
ON NEW HOPEWELL CHURCH ROAD.
0210 AM TORNADO 6 SSW TAYLORSVILLE 31.75N 89.46W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORTS OF DOWNED TREES AND DEBRIS BLOCKING GILMER ROAD.
0210 AM TORNADO 5 ESE MOUNT OLIVE 31.72N 89.59W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORTS OF DAMAGED HOMES AROUND THE 700 WILLIAM WARREN
RIVER ROAD. TIME ESTIMATED BASED UPON RADAR.
&&
DCOXLocal storm report, Apr 7, 4:09 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TORNADO 4 S TAYLORSVILLE 31.77N 89.43W
04/07/2014 COVINGTON MS EMERGENCY MNGR
REPORT THAT BASH BLACKWELL ROAD IS COMPLETELY BLOCKED BY
DEBRIS.
&&
DCOXSpecial weather statement, Apr 7, 4:49 AM CDT, 1 hour 40 minutes before
MSZ063-064-072-071020-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
449 AM CDT MON APR 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 AM CDT MON APR 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF KOKOMO AT 449 AM
CDT...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND
NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3117 9002 3118 9004 3132 9005 3135 9014
3161 8973 3158 8970 3155 8962 3152 8959
3144 8959 3143 8965 3135 8965 3112 8995
3113 9000
TIME...MOT...LOC 0949Z 227DEG 53KT 3126 9003
JCSpecial weather statement, Apr 7, 5:08 AM CDT, 1 hour 21 minutes before
MSZ051-052-057-071040-
NEWTON MS-LAUDERDALE MS-JASPER MS-
508 AM CDT MON APR 7 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 AM CDT MON APR 7 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROBERTS AT 508 AM CDT...MOVING
NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN JASPER...WEST CENTRAL LAUDERDALE AND NEWTON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3206 8916 3221 8933 3225 8932 3258 8894
3244 8878
TIME...MOT...LOC 1008Z 227DEG 51KT 3223 8919
JCLocal storm report, Apr 7, 6:00 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLOOD 1 ESE MENDENHALL 31.96N 89.85W
04/07/2014 SIMPSON MS DEPT OF HIGHWAYS
MS HIGHWAY 149 IS FLOODED NEAR MS HIGHWAY 540
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 45 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 38 min |
| Apr 6, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Apr 6, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 37 min |
| Apr 6, 7:50 PM CDT | Flash Flood Warning | JAN | Madison, Yazoo | 6 hr |
| Apr 6, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 51 min |
| Apr 6, 7:56 PM CDT | Special Weather Statement | JAN | Adams | 19 min |
| Apr 6, 8:23 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 4 hr |
| Apr 6, 8:24 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 4 hr |
| Apr 6, 8:29 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Apr 6, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Apr 6, 8:39 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster, Winston | 2 hr |
| Apr 6, 8:49 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys | 4 hr |
| Apr 6, 9:19 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Apr 6, 9:54 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Apr 6, 10:00 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 4 hr |
| Apr 6, 10:09 PM CDT | River Flood Warning | JAN | Covington, Jones | 4 days |
| Apr 6, 10:19 PM CDT | Special Weather Statement | JAN | Adams | 21 min |
| Apr 6, 10:28 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 2 hr |
| Apr 6, 10:34 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 116 min |
| Apr 6, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 46 min |
| Apr 6, 10:45 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Kemper, Montgomery and 4 more | 3 hr |
| Apr 6, 11:04 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 41 min |
| Apr 6, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln, Simpson | 54 min |
| Apr 6, 11:40 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 50 min |
| Apr 7, 12:04 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Apr 7, 12:08 AM CDT | River Flood Warning | JAN | Yazoo | 59 hr |
| Apr 7, 12:19 AM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 56 min |
| Apr 7, 12:21 AM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 3 hr |
| Apr 7, 12:28 AM CDT | Flash Flood Warning | JAN | Attala, Leake, Scott | 3 hr |
| Apr 7, 12:36 AM CDT | Flash Flood Warning | JAN | Noxubee | 114 min |
| Apr 7, 12:50 AM CDT | Flash Flood Warning | JAN | Franklin, Jefferson Davis, Lawrence, Lincoln | 115 min |
| Apr 7, 12:56 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott | 49 min |
| Apr 7, 1:06 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 114 min |
| Apr 7, 1:32 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 58 min |
| Apr 7, 1:35 AM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 7, 1:47 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 43 min |
| Apr 7, 2:03 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 117 min |
| Apr 7, 2:07 AM CDT | Flash Flood Warning | JAN | Newton | 113 min |
| Apr 7, 2:20 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones, Smith | 55 min |
| Apr 7, 3:10 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 18 hr |
| Apr 7, 3:11 AM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Apr 7, 3:13 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 5 hr |
| Apr 7, 3:15 AM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 7, 3:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 3 hr |
| Apr 7, 3:31 AM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott, Smith | 21 hr |
| Apr 7, 3:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 45 min |
| Apr 7, 4:01 AM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Apr 7, 4:49 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Apr 7, 5:08 AM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Apr 7, 8:12 AM CDT | Areal Flood Warning | JAN | Kemper, Noxubee | 14 hr |
| Apr 7, 8:26 AM CDT | Areal Flood Warning | JAN | Clarke, Jasper, Lauderdale | 24 hr |
| Apr 7, 11:24 AM CDT | River Flood Warning | JAN | Madison, Rankin | 10 days |
| Apr 7, 11:37 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 34 hr |
| Apr 7, 12:00 PM CDT | River Flood Warning | JAN | Clarke | 7 days |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.